4 doctors weighed in:

I'm 21 and since a bad flu 3 months ago, i've been having tachycardia and extreme exercise intolerance. Ekgs, echo and troponins have been normal, but potassium is low despite high dietary intake. What could be the causes?

4 doctors weighed in
1 doctor agrees

In brief: Out of shape

Sounds like you have had a work up to rule out heart problems but probably are out of shape and need to rehab back.

In brief: Out of shape

Sounds like you have had a work up to rule out heart problems but probably are out of shape and need to rehab back.
Thank
Dr. James Henning
Anesthesiology
1 doctor agrees

In brief: Normal Cardiac

Data (ekgs, echocardiogram, cardiac enzyme studies) suggest a negative workup for cardiac injury.
Rapid heart beat (tachycardia) and decreased aerobic capacity may or may not be related to your earlier illness. In any event, it sounds like you're already being evaluated for these symptoms & that's great! dehydration, fever, or simple loss of aerobic capacity due to the flu are all possibilities.

In brief: Normal Cardiac

Data (ekgs, echocardiogram, cardiac enzyme studies) suggest a negative workup for cardiac injury.
Rapid heart beat (tachycardia) and decreased aerobic capacity may or may not be related to your earlier illness. In any event, it sounds like you're already being evaluated for these symptoms & that's great! dehydration, fever, or simple loss of aerobic capacity due to the flu are all possibilities.
Thank
Dr. Jack Rubin
Internal Medicine - Nephrology & Dialysis

In brief: Low potassium levels

It seems that your heart appears to be normal.
Perhaps your symptoms are related to your low potassium (k) levels. You are taking adequate amounts of k and still have low levels. It is time that you go to a nephrologist (n) to see why you k is low. You could have a kidney problem making you lose k or you could have a low magnesium level which also is associated with a low k. See a n about your k.

In brief: Low potassium levels

It seems that your heart appears to be normal.
Perhaps your symptoms are related to your low potassium (k) levels. You are taking adequate amounts of k and still have low levels. It is time that you go to a nephrologist (n) to see why you k is low. You could have a kidney problem making you lose k or you could have a low magnesium level which also is associated with a low k. See a n about your k.
Thank
Get help from a real doctor now
Dr. Warren Strudwick
Board Certified, Sports Medicine
28 years in practice
491K people helped
Continue
111,000 doctors available